Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 320, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 1:45 PM EDT for Houston County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 6, 2005, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Houston County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 061745
SVRFFC
GAC153-061815-
/O.NEW.KFFC.SV.W.0320.050606T1745Z-050606T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYNEVILLE THIS STORM WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PABST
AND GROVANIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3242 8369 3244 8368 3244 8356 3243 8355
3243 8349 3240 8349 3239 8351 3229 8363
3229 8370
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 AM EDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 5:30 AM EDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON JUN 6 2005 .SHORT TERM... CURRENT RADAR LOOP SHOWS THE SHOWERS AND THUNDERSTORMS THAT WERE OVER THE AREA HAVE DIMINISHED. LOOKS LIKE A SUMMER TIME PATTERN IS SETTING UP FOR GEORGIA FOR THE NEXT WEEK WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS AND DAY TIME HIGHS IN THE 80S TO 90S. OVERALL...IT APPEARS THAT IT WILL BE A RATHER STORMY AND WET WEEK. THERE IS A WEAK UPPER LOW THAT WILL REMAIN OVER THE EASTERN GULF THROUGH THE WEEK. THIS WILL KEEP A DEEP PLUME OF TROPICAL MOISTURE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE WEEKEND. THE FRONT NOW ACROSS THE MID WESTERN STATES MOVES INTO N GA BY WED AND STALLS AS IT AS IT COMES UP AGAINST THE BUILDING BERMUDA LIKE RIDGE. MODELS SHOWING A FEW WEAK UPPER LEVEL DISTURBANCES ROTATING NE THROUGH THE AREA OUT OF THE GULF ALL WEEK. THESE WEAK WAVES WILL PROVIDE GOOD MOISTURE AND DYNAMICS WHICH WILL ENHANCE DIURNAL CONVECTION THROUGH FRI. THE STALLED FRONT WILL ALSO BE A GOOD FOCUSING MECHANISM FOR AFTERNOON SHOWERS AND THUNDERSTORMS. IF YESTERDAYS STORMS ARE ANY INDICATION AS TO WHAT WE CAN EXPECT TODAY AND THROUGH WED WILL HAVE TO EMPHASIZE THE THREAT OF FREQUENT LIGHTNING AND FLOODING DUE TO HEAVY RAIN IN THE FORECAST. .LONG TERM... UPPER RIDGE REMAINS ACROSS THE SOUTHEASTERN U.S THROUGH THE EXTENDED FORECAST...BUT IT IS NOT STRONG ENOUGH TO COMPLETELY SHUT OFF DIURNAL CONVECTIVE DEVELOPMENT. ATLANTIC RIDGE ALSO BUILDS INTO THE AREA THU/FRI KEEPING CONVECTION ISOLATED TO SCATTERED. TEMPERATURES WILL AGAIN REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD. && .AVIATION... VSBY RESTRICTIONS NOT AS WIDESPREAD AND SEVERE AS THIS TIME YESTERDAY. 7-10SM LOOKS GOOD THROUGH THE EARLY MORNING AT KATL. SOME LIGHT WEST WINDS SHOULD KEEP DEW POINT DEPRESSION FROM DROPPING TOO MUCH. OTHER TYPICAL SITES THAT SEE RADIATIONAL COOLING AND FOG CURRENTLY RANGE BETWEEN 1-3SM. SCT TSRA EXPECTED THIS AFTERNOON AFTER 19Z. NOT ENOUGH COVERGE EXPECTED FOR TEMPO OR PREVAILING PROBS SO HAVE LIMITED TO PROB30. PROGGD INSTABILITY NOT QUITE AS HIGH AS YESTERDAY WITH CAPE VALUES 1000-1500 EXPECTED BUT MODEL SOUNDINGS FAIRLY MOIST ALL THE WAY TO THE TROP. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 86 70 85 67 / 40 30 40 30 ATHENS 87 67 87 67 / 40 30 40 30 GAINESVILLE 87 67 85 65 / 40 30 40 30 ROME 90 68 85 68 / 40 30 40 30 COLUMBUS 89 71 87 70 / 40 30 40 30 MACON 90 70 89 67 / 40 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 01
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT MON JUN 6 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. .PRIMARY HAZARD... THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS. TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE SLOW MOVING THUNDERSTORMS. .DISCUSSION... A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE CAPABLE OF VERY HEAVY RAINFALL. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 27 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 35 min |
| Jun 6, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 36 min |
| Jun 6, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 16 min |
| Jun 6, 4:41 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 64 min |
| Jun 6, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Jun 6, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jun 6, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 24 min |
| Jun 6, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 6, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 43 min |
| Jun 6, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.